Alert archive / Colorado / High Wind Warnings in 2010
High Wind Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Apr 13, 2010, 2:33 PM MDT for 5 counties in Colorado. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2010, 2:33 PM MDT (20:33 UTC)
- Expired
- Apr 13, 2010, 6:29 PM MDT
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 124 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 2:51 PM MDT | NON-TSTM WND GST 60 | 2 E Amherst, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609 WWUS75 KBOU 132033 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 233 PM MDT TUE APR 13 2010 COZ046-047-049>051-140300- /O.NEW.KBOU.HW.W.0003.100413T2033Z-100414T0300Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 233 PM MDT TUE APR 13 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH 9 PM MDT THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. IF YOU ARE DRIVING ON THE ROADWAYS SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$
1 follow-up statement
170 WWUS75 KBOU 140029 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 629 PM MDT TUE APR 13 2010 COZ046-047-049>051-140130- /O.CAN.KBOU.HW.W.0003.000000T0000Z-100414T0300Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 629 PM MDT TUE APR 13 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Apr 13, 3:05 AM MDT, 11 hours 28 minutes earlier.
Area forecast discussion, Apr 13, 3:05 AM MDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 AM MDT TUE APR 13 2010 .SHORT TERM...A STRONG AND BROAD AREA OF LOW PRESSURE ALOFT ACROSS THE GREAT BASIN WILL MOVE NORTHEAST AND CONSOLIDATE ACROSS MONTANA BY THIS EVENING. THE MAIN CONCERN CONTINUES TO BE THE VERY WINDY CONDITIONS ACROSS MUCH OF THE CWA AHEAD OF THE TROF. PROFILERS CONTINUE TO SHOW 40-50KT OF SOUTHERLY FLOW FROM JUST ABOVE THE SFC AND EXTENDING UP TO MOUNTAIN TOP LEVEL. SURFACE WINDS CONTINUE IN THE 25-35KT AND GUSTS UP TO 45KT. THERE IS SOME ISOLATED SHOWER ACTIVITY...MAINLY MTNS AND SOUTHERN FOOTHILLS. AGAIN AS THE SHOWERS DISSIPATE...THE MAIN THREAT IS ENHANCED WINDS WITH THE SHOWERS. AS THE TROF LIFTS NORTHEAST TODAY...THERE WILL BE INCREASE SUBSIDENCE OVER THE CWA WITH THE THREAT OF SHOWERS DIMINISHING OVER SRN PORTIONS OF THE CWA AND OVER THE FRONT RANGE. THERE IS A THREAT FOR SEVERE STORMS THIS AFTN AND EVENING...BUT MAINLY CONFINED TO THE FAR NORTHEAST PLAINS OF COLORADO. THIS AREA WILL BE ALONG DRY LINE CONVERGENCE WITH S-SE WINDS AND HIGHER DEWPOINTS TO THE EAST. SFC BASED CAPES SHOWING VALUES AROUND 1000J/KG AND FAIRLY STRONG SHEARED ENVIRONMENT. THE MAIN THREAT WILL BE DAMAGING WINDS AND MARGINALLY LARGE HAIL. FURTHER WEST...CHANCES OF ANY STORMS APPEARS QUITE LOW AS THE SW FLOW WILL BRING IN MUCH DRIER AIR IN THE LOW LVLS. LOOKED AT THE FIRE WEATHER THREAT AND APPEARS THE WINDS WILL BE STRONG ENOUGH...BUT RH LEVELS ARE MARGINAL...GENERALLY ABOVE 20% THIS AFTERNOON AND WON'T ISSUE ANY FIRE WX HIGHLIGHTS. AS FOR THE MOUNTAINS...WILL RELUCTANTLY LEAVE IN THE LIKELY POPS THIS AFTN AS MTN TOP FLOW DOES SHIFT MORE WESTERLY AND A BIT BETTER OROGRAPHIC ENHANCEMENT. MOISTURE WON'T BE ALL THAT GREAT BUT WITH THE INSTABILITY MAY BE ABLE TO SQUEEZE OUT SOME LOW ACCUMULATIONS. OVERALL...CLEARING TNT AS DRIER AIRMASS OVER MUCH OF THE CWA AFTER MIDNIGHT TONIGHT. .LONG TERM...A FLAT UPPER LEVEL RIDGE WILL BUILD OVER THE REGION WEDNESDAY INTO THURSDAY BRINGING SOUTHWESTERLY FLOW ALOFT. AS HIGH PRESSURE OVER THE MISSISSIPPI VALLEY BUILDS...SOUTHERLY LOW LEVEL FLOW ADVECT MOISTURE UP FROM THE SOUTH. THIS WILL INTERACT WITH WEAK QG VERTICAL MOTION FROM THE UPPER LOW OVER NORTH DAKOTA TO BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON OVER LINCOLN COUNTY. OTHERWISE...WEDNESDAY WILL BE SLIGHTLY WARMER AND DRIER THAN TUESDAY WITH SURFACE WINDS GREATLY REDUCED. THIS WILL KEEP ANY FIRE WEATHER HIGHLIGHTS FROM BEING MET. WEDNESDAY NIGHT WILL BE MUCH WARMER AS 700 MB TEMPERATURES WARM ABOUT 4 TO 6 DEGREES C. HIGH SURFACE PRESSURE OVER WYOMING/MONTANA EARLY THURSDAY WILL MOVE EAST TO CREATE EASTERLY UPSLOPE WINDS OVER NORTHEASTERN COLORADO. NO REAL CHANGE TO 700 MB TEMPERATURES HOWEVER INCREASED CLOUD COVER AND A WETTER AIRMASS WILL COOL MAX TEMPERATURE A FEW DEGREES. ENOUGH MOISTURE AND INSTABILITY SHOULD BE AVAILABLE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN PART OF THE FORECAST AREA...MAINLY OVER THE HIGHER TERRAIN INCLUDING THE PALMER DIVIDE AS WELL AS OVER THE EASTERN PLAINS WHERE CAPES WILL BE BETWEEN 400 AND 800 J/KG. FOR THURSDAY NIGHT INTO FRIDAY...SOUTHWEST FLOW ALOFT WILL REMAIN OVER THE AREA AS A WEAK COLD FRONT MOVES INTO NORTHEASTERN COLORADO WITH INCREASING UPSLOPE FLOW. MODELS ARE STILL DISAGREEING FROM THIS POINT ON WITH THE GFS FASTER WITH AN OPEN TROUGH WHICH WOULD BRING QUITE A BIT OF PRECIPITATION FRIDAY INTO SATURDAY FOR THE MOUNTAINS AND ADJACENT PLAINS. MEANWHILE THE ECMWF SHOWS A CLOSED LOW MOVING SLOWER ACROSS THE GREAT BASIN WHICH WOULD SLOW THE ONSET OF THE PRECIPITATION AND KEEP IT MAINLY CONFINED TO THE WESTERN MOUNTAINS. THE CANADIAN GEM IS ABOUT THE SAME SPEED YET KEEPS AN OPEN WAVE AND TARGETS THE FRONT RANGE MORE LIKE THE GFS. LOOKING AT QPF AMOUNTS...GFS AND GEM ARE PRODUCING ABOUT 2-4 INCHES THROUGH SATURDAY WHEREAS THE ECMWF IS ONLY PRODUCING 0.25-0.6 INCHES. BOTH THE ECMWF AND THE GFS HAVE BEEN QUITE CONSISTENT WITH THEIR OWN RUNS...MAKING THE DIAGNOSIS CHALLENGING. WILL BUMP UP POPS FOR THE SOUTHERN MOUNTAINS THURSDAY NIGHT INTO FRIDAY THEN KEEP THE 20 POPS IN FOR THE WEEKEND UNTIL IT BECOMES MORE CLEAR AS TO WHICH SOLUTION MAY END UP BEING CORRECT. AFTER THIS THE MODELS REMAIN MUDDLED FURTHER UPSTREAM WITH A SERIES OF PACIFIC LOWS...THEREFORE AM CONTENT WITH LEAVING CURRENT FORECAST STAND. && .AVIATION...VFR CONDITIONS TO PREVAIL THROUGH TONIGHT. SHOWERS CONTINUE TO DISSIPATE BEFORE REACHING APA/DEN BUT MAY BE LEFT WITH SOME MID LVL CIGS MAINLY ABOVE 9000FT AGL AND ENHANCED SOUTHERLY WINDS UP TO 40KT. OVERALL...SFC WINDS WILL CONTINUE 20-35KT AND GRADUALLY SHIFT SW TO W BY AFTERNOON WITH TROF PASSAGE AND SPEEDS AGAIN IN THE 20-35KT RANGE. AFTERNOON THUNDERSTORMS WILL BE CONFINED TO FAR EASTERN CO. NOTE...EFFECTIVE AT 15Z MONDAY APRIL 26 2010...THE NWS IN BOULDER WILL BEGIN 3-HOURLY TAF ISSUANCES FOR KDEN. THE INTERMEDIATE TAF ISSUANCES AT 03Z...09Z...15Z...AND 21Z WILL BE ISSUED AS AMENDMENTS TO THE TAFS ISSUED AT 00Z...06Z...12Z...AND 18Z. THE INTERMEDIATE TAFS WILL BE ISSUED DURING A 20 MINUTE WINDOW BETWEEN 50 MINUTES AFTER THE HOUR AND 10 MINUTES AFTER THE HOUR. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE ENTREKIN/KRIEDERMAN
Hazardous weather outlook, Apr 13, 10:54 AM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1054 AM MDT TUE APR 13 2010 COZ030>051-141200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT TUE APR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 2 PM ON THE NORTHEAST COLORADO PLAINS...TO THE EAST OF A LINE BETWEEN FORT MORGAN AND LIMON. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS TO 70 MPH AND HAIL UP TO ONE INCH IN DIAMETER. BEFORE THE THUNDERSTORMS DEVELOP...WINDS ACROSS THE PLAINS WILL CONTINUE OUT OF THE SOUTH AT 25 TO 35 MPH WITH GUSTS UP 45 MPH AT TIMES. CLOSER TO THE FOOTHILLS...WINDS WILL SHIFT WESTERLY AND INCREASE AGAIN TO 20 TO 35 MPH DURING THE AFTERNOON. OVER THE NORTH CENTRAL MOUNTAINS...SCATTERED SNOW SHOWERS WILL INCREASE DURING THE AFTERNOON. LOCAL ACCUMULATIONS UP TO 3 INCHES ARE POSSIBLE OVER HIGHER...WEST FACING SLOPES. GUSTY WINDS TO 50 MPH ARE ALSO POSSIBLE OVER THE HIGHER TERRAIN. THE STRONG WINDS AND THUNDERSTORMS ARE DUE TO A STRONG UPPER LEVEL DISTURBANCE MOVING OVER NORTHERN COLORADO AND WYOMING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTER A MAINLY DRY DAY WEDNESDAY...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN FOR THURSDAY AND FRIDAY. FOR FRIDAY NIGHT AND SATURDAY THERE WILL BE A BETTER CHANCE OF SHOWERS AND A FEW THUNDERSTORMS OVER THE SOUTHERN FOOTHILLS...PALMER DIVIDE AND IN THE MOUNTAINS SOUTH OF I-70. SOME SNOW WILL OCCUR IN THE MOUNTAINS. BY SUNDAY DRIER AIR WILL MOVE INTO THE AREA WITH ONLY A SLIGHT CHANCE OF SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM ACROSS FAR NORTHEAST COLORADO. DANKERS/RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 5:08 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 52 min |
Nearby
High Wind Warnings in Colorado, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.